Show simple item record

dc.contributor.authorSwaminathan, A
dc.contributor.authordu Cros, P
dc.contributor.authorSeddon, J
dc.contributor.authorMirgayosieva, S
dc.contributor.authorAsladdin, R
dc.contributor.authorDusmatova, Z
dc.date.accessioned2017-06-28T15:15:14Z
dc.date.available2017-06-28T15:15:14Z
dc.date.issued2017-06-12
dc.date.submitted2017-06-28
dc.identifier.citationPeripheral Neuropathy in a Diabetic Child Treated with Linezolid for Multidrug-Resistant Tuberculosis: A Case Report and Review of the Literature. 2017, 17 (1):417 BMC Infect. Dis.en
dc.identifier.issn1471-2334
dc.identifier.pmid28606115
dc.identifier.doi10.1186/s12879-017-2499-1
dc.identifier.urihttp://hdl.handle.net/10144/618945
dc.description.abstractExtensively drug-resistant (XDR) tuberculosis (TB) and multidrug resistant (MDR)-TB with additional resistance to injectable agents or fluoroquinolones are challenging to treat due to lack of available, effective drugs. Linezolid is one of the few drugs that has shown promise in treating these conditions. Long-term linezolid use is associated with toxicities such as peripheral and optic neuropathies. Diabetes mellitus (DM), especially when uncontrolled, can also result in peripheral neuropathy. The global burden of DM is increasing, and DM has been associated with a three-fold increased risk of developing TB disease. TB and DM can be a challenging combination to treat. DM can inhibit the host immune response to tuberculosis infection; and TB and some anti-TB drugs can worsen glycaemic control. A child experiencing neuropathy that is a possible complication of both DM and linezolid used to treat TB has not been reported previously. We report peripheral neuropathy in a 15-year-old boy with type 1 DM, diagnosed with MDR-TB and additional resistance to injectable TB medications.
dc.language.isoenen
dc.publisherBioMed Centralen
dc.rightsArchived with thanks to BMC Infectious Diseasesen
dc.titlePeripheral Neuropathy in a Diabetic Child Treated with Linezolid for Multidrug-Resistant Tuberculosis: A Case Report and Review of the Literatureen
dc.identifier.journalBMC Infectious Diseasesen
refterms.dateFOA2019-03-04T13:28:39Z
html.description.abstractExtensively drug-resistant (XDR) tuberculosis (TB) and multidrug resistant (MDR)-TB with additional resistance to injectable agents or fluoroquinolones are challenging to treat due to lack of available, effective drugs. Linezolid is one of the few drugs that has shown promise in treating these conditions. Long-term linezolid use is associated with toxicities such as peripheral and optic neuropathies. Diabetes mellitus (DM), especially when uncontrolled, can also result in peripheral neuropathy. The global burden of DM is increasing, and DM has been associated with a three-fold increased risk of developing TB disease. TB and DM can be a challenging combination to treat. DM can inhibit the host immune response to tuberculosis infection; and TB and some anti-TB drugs can worsen glycaemic control. A child experiencing neuropathy that is a possible complication of both DM and linezolid used to treat TB has not been reported previously. We report peripheral neuropathy in a 15-year-old boy with type 1 DM, diagnosed with MDR-TB and additional resistance to injectable TB medications.


Files in this item

Thumbnail
Name:
Swaminathan A et al - 2017 - ...
Size:
531.5Kb
Format:
PDF

This item appears in the following Collection(s)

Show simple item record